MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Tissue Breakdown (2681); Insufficient Information (4580)
Date of Event 01/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been explanted and has been returned to innsbruck where it will be evaluated.When available, a device failure analysis will be submitted as a follow-up report.
 
Event or Problem Description
Device was explanted due to unknown reason on (b)(6) 2021.
 
Additional Manufacturer Narrative
Conclusion: device investigations did not reveal any device defect or problem which is expected to have been present whilst implanted.Mechanical damages found during investigation are attributable to the removal surgery.This finding was expected, because according to the recipient report the device was explanted for medical reasons, namely extrusion of the device through the skin.Reportedly a swelling was present prior to the extrusion, which might be a hint for infection.However no information on a possible infection was received.A review of the devices sterilization records shows that the device has been subject to a valid sterilization process.No information available points to the implant being the source of the possible infection.This is a final report.
 
Event or Problem Description
Device was explanted on (b)(6), 2021 due to extrusion of the device through the skin.An extrusion was first seen on the (b)(6) 2020.Before device extrusion the hearing performance with the device was good.The user was re-implanted.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key11221470
Report Number9710014-2021-00037
Device Sequence Number3740021
Product Code MCM
UDI-Device Identifier09008737093983
UDI-Public(01)09008737093983
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1200 SYNCHRONY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer01/08/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR